Trastuzumab-induced hepatotoxicity: A case report

Darko Vucicevic, Elizabeth J. Carey, Nina J. Karlin

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Background: Trastuzumab is a humanized monoclonal antibody approved for the treatment of breast cancer with HER2 amplification and/or overexpression. There are only 2 prior cases of trastuzumab-related hepatotoxicity reported in the literature. Case Report: We report the case of a 60-year-old woman who was treated with trastuzumab for stage I invasive ductal carcinoma of the right breast. She successfully completed 6 months of therapy when an increase in liver transaminases was noted on routine examination. A full work-up for causes of acute and chronic liver disease was negative. After review of the patient's medication list, trastuzumab was thought to be the most likely culprit for the liver injury, based on timing of administration and rise in liver enzymes.

Original languageEnglish (US)
Pages (from-to)146-148
Number of pages3
JournalBreast Care
Volume8
Issue number2
DOIs
StatePublished - May 1 2013

Keywords

  • Breast cancer
  • Hepatotoxicity
  • Liver toxicity
  • Trastuzumab

ASJC Scopus subject areas

  • Surgery
  • Oncology

Fingerprint Dive into the research topics of 'Trastuzumab-induced hepatotoxicity: A case report'. Together they form a unique fingerprint.

  • Cite this

    Vucicevic, D., Carey, E. J., & Karlin, N. J. (2013). Trastuzumab-induced hepatotoxicity: A case report. Breast Care, 8(2), 146-148. https://doi.org/10.1159/000346844